Mississippi, 2006Lightning Strike in Mississippi, April 5, 2006
April 5, 2006 · NWS JAN · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $80,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Apr 4, 2:05 PM CST, 12 hours 55 minutes earlier.
Area forecast discussion, Apr 4, 2:05 PM CST, 12 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
305 PM CDT TUE APR 4 2006
.DISCUSSION...
HIGH CLOUDS ARE STARTING TO SPILL INTO THE REGION FROM OVER THE
UPPER RIDGE AXIS IN THE SOUTHERN PLAINS. CLOUDS ARE NOT TOO THICK
COMING INTO OUR CWA AT THIS POINT...ALTHOUGH THEY WILL LOWER AND
THICKEN A BIT AFTER MIDNIGHT...ESPECIALLY UP TOWARD THE NORTHWEST
CORNER OF THE CWA. SKY COVER MAY TEND TOWARD MOSTLY CLOUDY TOWARD
DAWN IN SOME PORTIONS...BUT PARTLY CLOUDY WILL GENERALLY COVER THE
SCOPE OF THE NIGHT ACROSS THE BOARD.
I DID BUMP DOWN MIN TEMPS 1 TO 2 DEGREES...MAINLY ACROSS CENTRAL AND
EASTERN MISSISSIPPI...WHERE SOME RADIATIONAL COOLING SHOULD OCCUR IN
DRY LOW LEVELS AND LIGHT WINDS...DESPITE HIGHER CLOUDS. TEMPS
ELSEWHERE LOOKED GOOD WITH ONLY MINOR TWEAKS MADE TO COVER OBSERVED
TRENDS AT UPDATE TIME.
OTHERWISE...BIT OF VIRGA SHOWING UP ON RADARS TO THE NORTHWEST.
MAINTAINED POPS AT EXTREMELY LOW LEVELS ROUND MY CWA THOUGH AS ANY
VIRGA WILL HAVE LITTLE SHOT AT GETTING TO THE SURFACE THROUGH DRY
LOW LEVEL ENVIRONMENT. THAT PROGNOSIS WILL LIKELY CHANGE A LITTLE
TOMORROW AS BUILDING AND LOWERING SOUTHERLY FLOW TRIES TO ACTIVATE
THE ELEVATED FRONTAL BOUNDARY. /BB/
&&
.AVIATION...
ALL VFR CONDITIONS ANTICIPATED OVER THE NEXT 24 HOURS WITH MAYBE ONE
OR TWO EXCEPTIONS. HIGH CLOUDS BUILDING EAST AND LOWERING TONIGHT
WILL REMAIN ABOVE 15 KFT...BUT WILL CONTINUE LOWERING BELOW 10 KFT
EARLY TOMORROW...AT LEAST NORTH OF THE I-20 CORRIDOR. AN ISOLATED
SHOWER OR STORM IS POSSIBLE BY MIDDAY OR AFTERNOON TOMORROW NEAR
GLH...GWO AND GTR WHERE CEILINGS COULD BRIEFLY GETTING DOWN TO MVFR
RANGE. /BB/
&&
.PREVIOUS DISCUSSION...
SHORTER TERM(TONIGHT THROUGH WEDNESDAY NIGHT)...CURRENT SURFACE
ANALYSIS SHOWING CONTINUED LIGHT NNE FLOW AROUND A LARGE POLAR HIGH
(1026MB) OVER THE OZARKS. THIS HIGH SHOULD MOVE INTO NORTH
MISSISSIPPI TONIGHT KEEPING RATHER DRY AIR IN PLACE UNTIL WEDNESDAY
MORNING WHEN THE CENTER EXITS EAST OF THE FORECAST AREA. WE WILL GET
SOME GOOD RADIATIONAL COOLING IN LIGHT WINDS EAST OF INTERSTATE
55...WHILE THE AREAS TO THE WEST WILL BE A LITTLE WARMER DUE TO WEAK
RETURN FLOW. WE WILL GET SOME LIMITED UPGLIDE IN THE 315K LEVEL AND
ABOVE FOR SOME MID TO MOSTLY HIGH LEVEL CLOUDS COMING FROM THE
NORTHWEST WITH CONDITIONAL PRESSURE DIFFERENCES RUNNING AROUND 16
MB. THIS WAS SHOWN BY AREA CROSS SECTIONS AS WELL. WITH 925 MB TEMPS
RUNNING AT 12 TO 15C WITH HIGH THIN CLOUDS...LOWS FROM THE LOWER 40S
EAST TO THE LOWER 50S WEST LOOKS REASONABLE.
FOR WEDNESDAY...DEWPOINTS IN THE 60S OFF THE COAST ARE JUST STANDING
BY TO BE ADVECTED INTO THE REGION IN THE LONG TERM. LOW LEVEL
MOISTURE WILL BEGIN TO COME BACK IN THE REGION DURING THE DAY AS THE
WARM FRONT BEGINS TO PUSH NORTH ACROSS THE REGION DURING THE
AFTERNOON. THIS WILL BRING AN INCREASE IN MID TO UPPER LEVEL CLOUDS
DURING THE DAY. SO SKIES WILL BECOME MOSTLY CLOUDY FROM WEST TO
EAST. 850 TEMPS WILL BE 11-12C...SO HIGHS IN THE 70S WITH THE CLOUD
COVER LOOKS REASONABLE. WILL GO CLOSE TO GUIDANCE.
FOR WEDNESDAY NIGHT...THE CLOUD COVER WILL THIN OUT A LITTLE DURING
THE NIGHT AS SOME DRYER AIR ADVECTS INTO THE MIDLEVELS...BUT THERE
WILL BE ENOUGH LIMITED MOISTURE CONVERGENCE TO SQUEEZE OUT SOME
ISOLATED CONVECTION ACROSS THE NORTH. THIS WILL BE DUE TO WEAK UPPER
LEVEL DISTURBANCE CROSSING THE NORTHERN SECTION IN NORTHWEST FLOW
ALOFT. DURING THIS PERIOD THE AXIS OF THE UPPER RIDGE WILL MOVE
OVER THE REGION...WHICH WILL LIMIT COVERAGE OF WHAT LITTLE CONVECTION
WILL DEVELOP. 925 MB TEMPS WILL BE FROM 16-17C WHICH TRANSLATES TO
UPPER 50S TO LOWER 60S...WHICH IS A LITTLE WARM IN SOME
SPOTS...ESPECIALLY THE EAST...WHERE IT COULD DIP INTO THE LOWER 50S
WITH WEAKER RADIATIONAL COOLING. SO WILL GO CLOSE TO GUIDANCE POPS
AND TEMPS./17/
LONGER TERM...THURSDAY THROUGH TUESDAY. WILL LIKELY
KEEP THE FORECAST SIMILAR. THE UPPER RIDGE MOVES EAST ON
THURSDAY...SO THE AREA SHOULD REMAIN DRY. AS THE SURFACE LOW
APPROACHES...WINDS SHOULD INCREASE. WENT WITH THE ETA FOR THURSDAY
AND FRIDAY. MAINTAINED THE PREVIOUS WIND GUSTS ALSO. LOOKS LIKE MOST
OF THE AREA WILL NEED A LIKELY FOR THURSDAY AND POSSIBLY A WIND
ADVISORY FOR FRIDAY. FRIDAY STILL LOOKS LIKE THE DAY FOR SOME
SIGNIFICANT WEATHER. MID LEVEL LAPSE RATES REMAIN AROUND 7-8C/KM
OVER THE ENTIRE AREA...0-6KM SHEAR WAS AROUND 40KT AND THETA E
VALUES CLIMB TO NEAR 330. THE LOW LEVEL JET WAS AROUND 40KTS...BUT
DID NOT SEEM TO GET MUCH HIGHER. WINDS WERE UNIDIRECTIONAL...BUT
THERE WAS PLENTY OF SPEED SHEAR. FOR NOW IT LOOKS LIKE A LINE OF
STORMS WILL DEVELOP...WITH 40KTS OF SHEAR SHOULD SEE SOME
SUPERCELLS. TEMPERATURES AROUND THE AREA WILL LIKELY BE IN THE UPPER
70S/LOWER 80S. INSTABILITY LOOKS GOOD...WITH SBCAPE NEAR 2600J/ML
NEAR 2000J. THE UPPER SUPPORT WILL BE BEST TO THE NORTH...HOWEVER
THE MISSISSIPPI RIVER DELTA REGION WILL FALL UNDER THE RIGHT REAR
EXIT REGION. THE GFS PAINTS THE BEST INSTABILITY ALONG AND NORTH OF
THE NATCHEZ TRACE BY FRIDAY AFTERNOON. THE MODELS ACTUALLY HAVE THE
BEST POPS IN THE NORTHEAST...SO WILL HAVE WATCH AND SEE WHAT THE
NEXT RUN SHOWS. STRONG STORMS OFTEN DEVELOP/PEAK ALONG THE MS/AL
BORDER. EXPECT THE ACTIVITY TO SHIFT EAST IN THE EVENING...NOT
EXPECTING MUCH FOR THE EAST/SOUTHEAST ZONES. ALTHOUGH MEI HAS LIKELY
POPS...HBG REMAINS AROUND 40 PERCENT. THE SOUNDING AROUND NATCHEZ
SHOWS GOOD LOW LEVEL LAPSE RATES AROUND 18Z AND DECENT MID LEVEL
LAPSE RATES BY 00Z. HOWEVER THE RIDGE OVER THE SOUTHEAST US MAY
LIMIT THE ACTIVITY FOR THE SOUTHEAST ZONES. WILL HIGHLIGHT THE NORTH
AND WEST ZONES FOR SEVERE POSSIBLE IN THE HWO FRIDAY AFTERNOON AND
THE NORTHEAST FOR THE EVENING. DEWPOINT VALUES CLIMB INTO THE MID
AND UPPER 60S BY FRIDAY AFTERNOON...NOT SURE ABOUT THE MOISTURE
RETURN AT THIS POINT...EXPECT TO SEE LOWER AND MID 60S...BUT THE GFS
HAS VALUES AROUND 68.
THE COLD FRONT MOVES THROUGH THE AREA SATURDAY WITH TEMPERATURES
BACK CLOSE TO NORMAL FOR A DAY OR TWO. A SHORTWAVE PASSES TO THE
NORTH OF THE AREA...AS THE TROUGH AXIS SWINGS THROUGH THE MODELS
MAINTAIN SOME MOISTURE...SO THERE MAY BE SOME LINGERING CLOUDS. A
RIDGE BUILDS OVER THE AREA BY MONDAY AND WARM ADVECTION KICKS IN.
TEMPERATURES SHOULD BE BACK INTO THE 80S BY AND MONDAY AND CONTINUE
THROUGH MID WEEK...WHEN THE NEXT FRONT MOVES INTO THE REGION. USED
RAW MODELS/CLIMATE FOR TEMPS...SO THEY MAY BE A FEW DEGREES WARMER
THAN GUIDANCE IN A FEW SPOTS. ALSO DECIDED TO GO WITH DRY CONDITIONS
FOR THE END OF THE EXTENDED...RAIN CHANCES WERE SMALL SO OPTED TO
LEAVE OUT THE SLIGHT CHANCE WORDING./7/
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
50
Hazardous weather outlook, Apr 4, 1:00 PM CST, 14 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
200 PM CDT TUE APR 04 2006
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
051859-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
200 PM CDT TUE APR 04 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS
.DAY ONE...TONIGHT AND WEDNESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY...
...DAYS TWO AND THREE...WEDNESDAY NIGHT THROUGH FRIDAY NIGHT...
SEVERE THUNDERSTORMS WILL BE POSSIBLE FOR MUCH OF THE OUTLOOK
AREA FRIDAY. AS A LOW PRESSURE SYSTEM TRACKS THROUGH THE MIDWEST...A
LINE OF THUNDERSTORMS WILL DEVELOP AND MOVE THROUGH THE REGION.
MOISTURE AND INSTABILITY WILL INCREASE AHEAD OF THE SYSTEM...MAKING
CONDITIONS FAVORABLE FOR STRONG TO SEVERE THUNDERSTORM DEVELOPMENT.
THE BEST UPPER LEVEL SUPPORT WILL BE NORTH OF THE AREA...HOWEVER
BY FRIDAY AFTERNOON...STRONG UPPER LEVEL WINDS WILL MOVE INTO THE
MISSISSIPPI RIVER DELTA REGION. AS THE LOW PRESSURE SYSTEM MOVES
EAST...THE STRONG WINDS WILL SHIFT INTO THE NORTHEAST SECTIONS. THE
COMBINATION OF RAPIDLY DECREASING TEMPERATURES WITH HEIGHT...WARM
MOIST AIR...PLENTY OF INSTABILITY AND STRONG WINDS MAY LEAD TO
SEVERE STORMS FRIDAY AFTERNOON AND EVENING. AT THIS TIME HAIL AND
DAMAGING WINDS ARE THE PRIMARY RISKS...HOWEVER ISOLATED TORNADOES
ARE ALSO POSSIBLE.
THE TIMING AND INTENSITY OF THIS SYSTEM REMAIN UNCERTAIN...CONTINUE
TO MONITOR THE LATEST FORECASTS FOR UPDATES ON THIS POTENTIAL SEVERE
WEATHER EVENT.
...DAYS FOUR THROUGH SEVEN...FRIDAY NIGHT TO TUESDAY...
AS THE LOW PRESSURE LIFTS NORTHEAST...THE CHANCE OF SEVERE STORMS
WILL SHIFT TO THE NORTHEAST PORTIONS OF THE AREA FRIDAY NIGHT.
STAY TUNED TO THE LATEST FORECASTS AND STATEMENTS FOR FURTHER
UPDATES ON THIS POTENTIAL SEVERE WEATHER EVENT.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FRIDAY...OTHERWISE ACTIVATION IS NOT
EXPECTED THROUGH NEXT TUESDAY APRIL 11TH.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
Lightning, Attala
- When
- April 5, 3:00 AM CST
- Where
- Attala County, 5 mi NW of Kosciusko
- Injuries
- 1 direct, 0 indirect
- Property damage
- $80,000
- Reported by
- NEWSPAPER
- Coordinates
- 33.086, -89.581 (the zone’s center; the record gives no point)
Lighting struck a home in the Springdale Community and caused the water heater to explode. This explosion nearly destroyed the home and injured the owner who was asleep inside.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood in California, April 5 to 8, 2006$8.6 million · 1 event
- Damaging Winds in Maryland, April 5, 2006$20,000 · 51 kt wind · 2 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, April 5, 200653 kt wind · 16 events
- High Wind in Delaware, April 5, 2006$15,000 · 51 kt wind · 4 events
- Strong Wind in New Jersey, April 5, 2006$10,000 · 10 events
- Damaging Wind in Wyoming, April 5, 2006$15,000 · 50 kt wind · 1 event
- Heavy Snow and High Wind in Utah, April 5 to 7, 200683 kt wind · 8 events
- Winter Storm in Colorado, April 5 to 7, 20066 events
- Strong Wind in Pennsylvania, April 5, 2006$5,000 · 5 events
- Heavy Snow and Heavy Rain in Montana, April 5 to 6, 20065 events
- Strong Wind in Maryland, April 5, 2006$4,000 · 4 events
- Hail in Missouri, April 5, 20061 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5499719.